Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Bloating, constipation, diarrhea, gas and abdominal pain. Pregnancy test negative. Histroy of switching birth control pills. IBS?

Hi. I have been having abd pain, bloating, constipation, diarrhea, and gas the last 2 days on & off. I did switch birth control pills recently, and I'm thinking that's it, but want to make sure. I also have had symptoms like this in the past for the the past 5 years or so, but the symptoms have worsened the past 2 days. I believe I have IBS but I have never been diagnosed (I don't see a primary care doctor) but I am a registered nurse. Also- I have taken 3 home pregnancy tests- all negative.
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012

Thanks for posting,

Your symptoms are similar to IBS but it will be wise that other possible infectious causes of the above symptoms be ruled out first. I suggest you get a stool exams done and maybe placed on antibiotics (after tests of course). If food intolerance and infection are ruled out, IBS could be the most probable cause of above symptoms and that means you will need to constantly be placed on symptomatic treatment and also change your diet and lifestyle in order to be able to management the IBS and feel lesser symptoms. It is possible that your birth control pills could have aggravated the situation.

Hope this helps
Answered: Wed, 26 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor